Open Access
November, 1981 Asymptotic Theory of Triple Sampling for Sequential Estimation of a Mean
Peter Hall
Ann. Statist. 9(6): 1229-1238 (November, 1981). DOI: 10.1214/aos/1176345639


We describe the asymptotic theory of triple sampling as it pertains to the estimation of a mean. We obtain limit theorems for the case of the normal distribution. Our results show that triple sampling combines the simplicity of Stein's double sampling technique with the efficiency of the fully sequential Anscombe-Chow-Robbins procedure.


Download Citation

Peter Hall. "Asymptotic Theory of Triple Sampling for Sequential Estimation of a Mean." Ann. Statist. 9 (6) 1229 - 1238, November, 1981.


Published: November, 1981
First available in Project Euclid: 12 April 2007

zbMATH: 0478.62068
MathSciNet: MR630105
Digital Object Identifier: 10.1214/aos/1176345639

Primary: 62L12
Secondary: 62E20 , 62F10

Keywords: Confidence interval , efficiency , normal distribution , sequential methods , triple sampling

Rights: Copyright © 1981 Institute of Mathematical Statistics

Vol.9 • No. 6 • November, 1981
Back to Top